Alert archive / California / Wind Advisories in 2015

Wind Advisory 30, NWS Los Angeles, CA

May 31, 2015

NWS Los Angeles, CA issued this wind advisory at May 31, 2015, 1:40 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 31, 2015, 1:40 PM PDT (20:40 UTC)
Expired
May 31, 2015, 10:00 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS76 KLOX 312040
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PDT SUN MAY 31 2015

CAZ059-010500-
/O.NEW.KLOX.WI.Y.0030.150531T2040Z-150601T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
140 PM PDT SUN MAY 31 2015

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
UNTIL 10 PM PDT THIS EVENING.

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 45 MPH THIS AFTERNOON AND CONTINUE THROUGH LATE THIS EVENING.

* TIMING...STRONG ONSHORE FLOW IN PLACE WILL BRING GUSTY SOUTHWEST
  WINDS TO THE ANTELOPE VALLEY THROUGH LATE THIS EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
820 
WWUS76 KLOX 010503
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1003 PM PDT SUN MAY 31 2015

...THE WIND ADVISORY FOR THE ANTELOPE VALLEY WAS ALLOWED TO
EXPIRE...

.THERE WILL CONTINUE TO BE LOCAL GUSTS TO 45 MPH NEAR LAKE
PALMDALE OVER THE NEXT FEW HOURS.

CAZ059-010615-
/O.EXP.KLOX.WI.Y.0030.000000T0000Z-150601T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1003 PM PDT SUN MAY 31 2015

...WIND ADVISORY HAS EXPIRED...

WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

KAPLAN/KJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 31, 10:50 AM PDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 31, 10:50 AM PDT, 2 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1050 AM PDT SUN MAY 31 2015

.SYNOPSIS...

ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO TODAY FOR INLAND
AREAS...WITH COOL CONDITIONS NEAR THE COAST. A MOISTURE STARVED
FRONTAL SYSTEM WILL MOVE THROUGH THE AREA MONDAY MORNING. FOLLOWING
THAT...A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP...BRINGING COOLER
WEATHER FOR MUCH OF NEXT WEEK...ALONG WITH CONTINUED NIGHT THROUGH
MORNING LOW CLOUDS AND FOG FOR MANY COASTAL AND VALLEY AREAS.

&&

.UPDATE...

THE MARINE LAYER HAS DEEPENED TO AROUND 1500 FEET...WITH FAIRLY
EXTENSIVE STRATUS COVERAGE INTO THE VALLEY AREAS THIS MORNING. A FEW
PATCHES OF STRATUS ALSO SQUEEKED INTO THE SANTA CLARITA AND SAN LUIS
OBISPO COUNTY VALLEYS THIS MORNING BUT IS NOW CLEARING OUT. THE
MARINE LAYER WILL LIKELY DEEPEN ADDITIONALLY THROUGH MONDAY MORNING
AS A RIDGE OF HIGH PRESSURE ALOFT MOVES EAST AND A TROUGH OF LOW
PRESSURE CENTERED NEAR 45N AND 135W APPROACHES THE WEST COAST. WITH
A STRONG MARINE INVERSION IN PLACE THIS MORNING...ANOTHER DAY OF MAY
GRAY WILL OCCUR AT THE BEACHES. CLOUDS WILL LIKELY LINGER AT MOST
BEACHES WELL INTO THE AFTERNOON HOURS.

WITH THE TROUGH APPROACHING...ONSHORE FLOW SHOULD STRENGTHEN TODAY
AND ALLOW FOR A COOLING TREND TO OCCUR INTO MONDAY. OVERNIGHT LOW
CLOUDS AND FOG SHOULD PUSH A LITTLE FARTHER INLAND TONIGHT AND INTO
MONDAY MORNING. THE PACKAGE HAS BEEN UPDATED TO REFLECT STRATUS
COVERAGE PUSHING INTO THE SANTA CLARITA VALLEY AND RETURNING TO THE
SANTA BARBARA SOUTH COAST TONIGHT THROUGH MONDAY MORNING.

&&

.PREV DISCUSSION...

SHORT TERM...ON MONDAY A DRY FRONT WILL MOVE OVER THE AREA. IT WILL
NOT DO MUCH EXCEPT TO KEEP THE WEAK NORTHERLY PUSH GOING. MAX TEMPS
WILL FALL MORE INLAND AS THE HGTS FALL.

MORE NORTH WINDS MONDAY NIGHT AND AGAIN THE SBA SOUTH COAST WILL BE
CLEAR. THE NORTH WINDS WILL ALSO PUSH SOME CLOUDS UP AGAINST THE
NORTH SLOPES OF THE MTNS AND INTO THE CUYAMA VLY.

TUESDAY WILL TURN MOSTLY SUNNY AFTER THE MORNING CLOUDS DISSIPATE.
THE WILL BE JUST ENOUGH MOISTURE AND SUNSHINE INDUCED INSTABILITY
OVER THE MTNS TO CREATE A FEW CU BUILDUPS BUT NOTHING MORE. MAX
TEMPS WILL BE FOR THE MOST PART UNCHANGED FROM MONDAY'S READINGS.

.LONG TERM...NOT MUCH EXCITEMENT WEDNESDAY AS FAIRLY FLAT FLOW WILL
SIT OVER THE AREA. LOOK FOR A GENERIC MORNING LOW CLOUDS WITH GOOD
AFTERNOON CLEARING TYPE OF DAY WITH MAX TEMPS WITH IN A FEW DEGREES
OF NORMAL.

BETTER TROFFING SETS UP THURSDAY AND THIS WILL LEAD TO A DEEPER
MARINE LAYER WITH MORE EXTENSIVE STRATUS INTRUSION INTO THE VLYS.
MAX TEMPS WILL FALL ACROSS THE BOARD EITHER DUE TO MORE MARINE AIR
OR LOWER HGTS OR A COMBINATION THEREOF.

FRIDAY AND SATURDAY PRESENT A BIT OF A FORECAST DILEMMA. BOTH THE EC
AND THE GFS BRING A COOL UPPER LOW TO THE AREA FRIDAY...BUT THEN THE
GFS RETROGRADES THE LOW OVER PT CONCEPTION WHILE THE EC IS MORE
PROGRESSIVE AND MOVES IT OUT EAST TO NEVADA. OF A MORE IMPORTANT
NOTE THE EC KEEPS ALL OF THE MOISTURE FROM A TROPICAL SYSTEM TO THE
WEST WHILE THE GFS MOVES IT ALL OVER THE MEXICO/CALIFORNIA BORDER
FRIDAY AND OVER MUCH OF SRN CA ON SATURDAY. THIS IS A PRETTY RADICAL
DEPARTURE FROM THE FORECAST AND USED THE DRY EC FORECAST FOR NOW BUT
WILL NEED TO KEEP AN EYE ON THIS PATTERN FOR SURE.

&&

.AVIATION...31/1800Z

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL SHIFT NORTHEAST
AND MOVE OVER THE AREA. UPPER LEVEL MODERATE SOUTHWEST WINDS WILL
BECOME MODERATE WEST WHILE MID LEVEL LIGHT SOUTHWEST WINDS BECOME
MODERATE SOUTHWEST BY 01/12Z OVER THE AREA. MARINE INVERSION BASE
WAS APPROXIMATELY 1.9KFT AND CLOUD FIELD WAS OVERCAST THIS MORNING.
THE BASE OF THE INVERSION WILL DIFFER BY PLUS .4KFT AND THE CLOUD
FIELD WILL BE OVERCAST MONDAY MORNING. WEAK TO MODERATE ONSHORE
PRESSURE GRADIENT WILL PERSIST THROUGH THE PERIOD.

MARINE LAYER AT LAX AT 1700Z IS 2202 FEET DEEP AND THE INVERSION TOP
IS AT 4038 FEET WITH A TEMP OF 22.3 DEGREES C.

KLAX...THERE IS A CHANCE CIGS 012 THROUGH 31/20Z THEN CHANCE 009
BETWEEN 01/01-01/08Z. CHANCE CIGS 014 01/08-01/20Z.

KBUR...CHANCE VSBY 3SM HZ THROUGH 31/20Z THEN A CHANCE 5SM HZ
BETWEEN 31/20-01/06Z. CHANCE CIGS 007 BETWEEN 01/06-01/10Z THEN CIGS
012 THEREAFTER.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...31/900 AM.

THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL
EXIST FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND INCLUDING THE WEST
PORTION OF SANTA BARBARA CHANNEL TUESDAY THROUGH WEDNESDAY WITH
NORTHWEST WINDS. OTHERWISE MIXED SWELLS ORIGINATING FROM THE
SOUTHERN OCEAN AND FROM TC ANDRES WILL PERSIST BUT REMAIN BELOW
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH WEDNESDAY BUT
EXPOSED AREAS WILL LIKELY HAVE EXTRA SURGING AND CURRENTS WHICH MAY
BE HAZARDOUS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...HALL/RORKE
AVIATION...30
MARINE...30
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.